Serial epilepsy caused by levodopa/carbidopa administration in two patients on hemodialysis

Colin R. Bamford, Dan J. Highkin, Reuven Sandyk, Theresa Travis, Stanley Lee, Francisco Torres, Gavin Auerbach

Research output: Contribution to journalArticle

1 Scopus citations

Abstract

Two patients with similar clinical features are presented: both patients had chronic renal failure, on hemodialysis for many years but recently begun on a high-flux dialyzer; both had been receiving a carbidopa/levodopa preparation; and both had the onset of hallucinosis and recurrent seizures, which were refractory to anticonvulsants. The first patient died without a diagnosis; the second patient had a dramatic recovery following the administration of vitamin B6. Neither patient was considered to have a renal state sufficiently severe enough to explain their presentation.

Original languageEnglish (US)
Pages (from-to)209-214
Number of pages6
JournalInternational Journal of Neuroscience
Volume50
Issue number3-4
DOIs
StatePublished - Jan 1 1990

Keywords

  • Carbidopa
  • Epilepsy
  • Hydrazine
  • Levodopa
  • Pyridoxine

ASJC Scopus subject areas

  • Neuroscience(all)

Fingerprint Dive into the research topics of 'Serial epilepsy caused by levodopa/carbidopa administration in two patients on hemodialysis'. Together they form a unique fingerprint.

  • Cite this